Two years ago my doctor diagnosed me with candida nad oral thrush. I was treated for about a month and a half. Four months later. I began to have joint pain; starting first in my left knee. Six months later the pain spread to my right knee, then my right and left shoulders then to my wrtsts and fingers. Upon visiting my doctor and being tested 18 months later my ANA was found to be a positive 20. My doctor suspected that I may have Lupus. However, no other symptoms besides the joint pain manifested themselves. My doctor said that he could not solidly confirm that this was, in fact, lupus.
If they are running it as an ANA direct which more labs seem to be switching to it will read as a solid number with lab values usually 0-99 as a reference.Upon reading many boards I see many people reporting the number nowdays and not a titer.
I often wonder if more are switching to this as so many people either get their titer wrong or do not understand the test or way it is done and the labs(if you dont stick w/one)often have different test values and that can mess up trying to track appropriately.
Mychal96 candida can cause a myriad of health issues and it does need to be treated agressively and properly or it usually springs back up.I would ask them to check this again and you may have to do the watch and see game to see if any other signs of an AI develop.
Your doc is doing the right thing by NOT labeling you with SLE based on just joint issue and ANA positive.As ANA can and does occur in other illnesses besides Lupus.Once it is on your records it is near impossible to take off and you will have issues with ins and life insurance so it is better for the doctor to be safe than to later be sorry.
If you google Candida you will find a lot of info about it if you feel the infection could still be present-I personally would ask for a repeat test just to confirm it was definately treated and is completely gone.
Check this web site out. http://www.specialtylabs.com/tests/details.asp?id=1121
Is this the ANA direct. It says anything over 7.5 IU/ml is a positive reading. What would a 20 indicate? I'm trying to learn about this new way of doing ANAs. I would appreciate any information you have on this.
I'm always amazed at your knowledgeable response. You are such an asset to our community.....THANK YOU!!!
God bless and I pray you have a very blessed CHRISTmas!
In answer to your question regarding treatment of candida; I was first treated with nystatin solution for oral thrush. When the symptom began to return, I was treated with fluconazole pills for almost a week.
My mouth felt better for a short while then symptoms began to slowly return. (The appearance of my tongue, though not perfect, had improved and stablized ) This was the starting point in which the pain in my left knee began.
In reference to that positive ANA number; my rheumatologist stated that a positive 20 could be a gray area in confirming lupus but had it been a positive 40 he would have been more certain that I was a lupus patient.
OK, was the ANA listed in a titer ie. 1:20 or was it listed as UL/ml? If it was a titer like 1:20, then it would not be a significant level. Actually, even if it was 1:40, a rhematologist would not consider that significant. The ANA level seems to flucuate even in people who have lupus and is a poor indicator of lupus. Although 95% of lupus patients have a positiv ANA, but on 1-3% of normal population have a positive ANA. Since you are having joint pain, I would ask for this test to be redone, but first I suggest you spend time in the sun prior to your next ANA test (even if it is a cloudy day).
The only suggestion I might have on the candida is a strict no sugar, no starch diet along w/ Diflucan. (I'm not sure I spelled that correctly). It is a prescription.
Hi I am new to all this but have been suffering for the past 7 months with chronic hives and vasculitis ..... along with that I was diagnosed with Lupus this past December and I have had a horrible history with my Thyroid and ovarian cysts..... so all the information I have read here has been a relief (that I am not the only one) and also sadness because all of you are suffering for so long.......Is there any hope in sight? I have been on THe almighty steroids for over 3 years and they don't help I am on doxepin (the side effect is supposed to stop mastcell production -yeah ok) Zyrtec, Pepsid (all the goodies) but to no avail unless I get IV steroids (in a large dose 40mg or more) the hives come back each day. I recently tried the ELIMINATION DIET that did nothing and I ended up in the hospital with a UTI n yeast infection along with Thrush. So any suggestions? My nutritionist says that I REALLY should get off my Thyroid mediation because it could be the key to all my problems but I can't get a MD to work with me. All I wanna do is feel better (and stop itching..........) Right now I am trying to recover from a UTI that lead to a Yeast infection and then to Thrush I can't take this .........................
Thanks for any info -i have already made a list from the info here that i am taking to my docs on friday
Since my last post My Rheumatologist states that my ANA has steadliy risen from 1:20 to 1:40 and most recently to 1:70. He has put me on steroids and plaquenil. The pain I was suffering has been significantly reduced. My heart rhythm is much more normal. (My pulse rate proir to treatment fluctuated from 90 beats per minute to 116 beats per minute; even under sedation!) He says his diagnosis of lupus has been confirmed and the candida is caused by the lupus in my case.
Have you tried drinking buttermilk and taking acidolphilus. Jordan Rubin w/ the Maker's Diet sells something they call SOD. He was brought back from the brink of death w/ Crohns Disease. He has an amazing story of how he was brought back to health using good baceria.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.